MAUDE Adverse Event Report: BECKMAN COULTER MISHIMA K.K. OLYMPUS PK7300 AUTOMATED BLOOD BANK ANALYZER; SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY

BECKMAN COULTER MISHIMA K.K. OLYMPUS PK7300 AUTOMATED BLOOD BANK ANALYZER; SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY
Model Number PK7312-02
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement in this event.A bec (beckman coulter) fse (field service engineer) was dispatched to the customer's laboratory to assess instrument performance.Upon visual inspection the fse identified a damaged wire which was sparking and smoking.The wire was rubbing up against a metal plate within the instrument.The fse was able to repair the damaged wire and re-secure it in place to prevent friction with the metal plate.In conclusion, a malfunction of the wire is the cause of the sparking and smoking.No one was injured by either the spark or the smoke.Service intervention was able to correct the issue.
 
Event or Problem Description
The customer reported obtaining multiple error messages on the laboratory's olympus pk7300 automated blood bank analyzer (serial number (b)(4)).Both "reagent transfer pitch motor errors" and "reagent transfer for/back motor errors" were obtained.There was no patient sample involved in this event, therefore there was no change to or impact to patient treatment in conjunction with this event.A bec (beckman coulter) fse (field service engineer) was dispatched to the customer's laboratory to assess instrument performance.

Brand Name
OLYMPUS PK7300 AUTOMATED BLOOD BANK ANALYZER
Common Device Name
SYSTEM, TEST, AUTOMATED BLOOD GROUPING AND ANTIBODY
Manufacturer (Section D)
BECKMAN COULTER MISHIMA K.K.
454-32 higashino
nagaizumi-cho, sunto-gun
shizuka, 411-0 931
JA  411-0931
MDR Report Key7235726
Report Number9612296-2018-00013
Device Sequence Number882509
Product Code KSZ
UDI-Device Identifier14987666535721
UDI-Public(01)14987666535721(11)121101
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
BK070030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Service Personnel
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Service Personnel
Device Model NumberPK7312-02
Device Catalogue NumberN3209000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date09/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1